Alert archive / Illinois / Tornado Warnings in 2015
Tornado Warning 22, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jun 22, 2015, 8:38 PM CDT for LaSalle County, Illinois. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 22, 2015, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County LaSalle County, IL
The radar
The Chicago radar (KLOT), 70 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 8:50 PM CDT | TORNADO | 7 W Serena, IL | EF-1 TORNADO WITH PEAK WINDS OF 90 MPH AND PATH LENGTH OF 6.1 MILES. SEVERAL LARGE TREES WERE SNAPPED OR UPROOTED WITH ONE TREE DOWNED ON A HOUSE. ENDING TIME OF 902 PM. |
| Jun 22, 9:05 PM CDT | TSTM WND DMG | Ottawa, IL | IN UNINCORPORATED WEDRON NEAR OTTAWA. EAST 2089 ROAD. MINOR DAMAGE TO SUBDIVISION AND TREES DOWN. |
| Jun 22, 9:05 PM CDT | TORNADO | 6 N Ottawa, IL | CONFIRMED TORNADO. |
| Jun 22, 9:10 PM CDT | TSTM WND DMG | 13 Nw Ottawa, IL | IN PRAIRIE CENTER. AT 15TH ROAD AND ROUTE 52. TREES DOWN. SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 3:56 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 5.7
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
935
WFUS53 KLOT 230138
TORLOT
ILC099-230215-
/O.NEW.KLOT.TO.W.0022.150623T0138Z-150623T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
838 PM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 915 PM CDT
* AT 835 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR TRIUMPH...OR
8 MILES EAST OF MENDOTA...MOVING EAST AT 30 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THE TORNADO WILL BE NEAR...
OTTAWA AROUND 900 PM CDT.
SERENA AROUND 905 PM CDT.
SHERIDAN AROUND 910 PM CDT.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 62 AND 66.
I-80 BETWEEN MILE MARKERS 85 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4141 8907 4159 8901 4156 8861 4130 8874
TIME...MOT...LOC 0137Z 284DEG 25KT 4152 8897
TORNADO...OBSERVED
HAIL...<.75IN
$$
RODRIGUEZ3 follow-up statements
917
WWUS53 KLOT 230147
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
847 PM CDT MON JUN 22 2015
ILC099-230215-
/O.CON.KLOT.TO.W.0022.000000T0000Z-150623T0215Z/
LA SALLE IL-
847 PM CDT MON JUN 22 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
LA SALLE COUNTY...
AT 847 PM CDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES WEST OF
SERENA...MOVING EAST AT 35 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
OTTAWA AROUND 855 PM CDT.
SERENA AROUND 900 PM CDT.
MARSEILLES AROUND 905 PM CDT.
INCLUDING THE FOLLOWING INTERSTATE...
I-80 BETWEEN MILE MARKERS 85 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4140 8905 4158 8894 4156 8861 4130 8874
TIME...MOT...LOC 0147Z 291DEG 31KT 4147 8888
TORNADO...OBSERVED
HAIL...<.75IN
$$
RODRIGUEZ894
WWUS53 KLOT 230158
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT MON JUN 22 2015
ILC099-230215-
/O.CON.KLOT.TO.W.0022.000000T0000Z-150623T0215Z/
LA SALLE IL-
858 PM CDT MON JUN 22 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
LA SALLE COUNTY...
AT 858 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR SERENA...MOVING
EAST AT 20 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS TORNADO WILL BE NEAR...
SERENA AND SHERIDAN AROUND 910 PM CDT.
MARSEILLES AROUND 915 PM CDT.
INCLUDING THE FOLLOWING INTERSTATE...
I-80 BETWEEN MILE MARKERS 85 AND 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 4140 8905 4158 8894 4156 8861 4130 8874
TIME...MOT...LOC 0158Z 288DEG 19KT 4146 8882
TORNADO...OBSERVED
HAIL...<.75IN
$$
RODRIGUEZ164
WWUS53 KLOT 230211
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
911 PM CDT MON JUN 22 2015
ILC099-230220-
/O.EXP.KLOT.TO.W.0022.000000T0000Z-150623T0215Z/
LA SALLE IL-
911 PM CDT MON JUN 22 2015
...THE TORNADO WARNING FOR NORTHERN LA SALLE COUNTY WILL EXPIRE AT
915 PM CDT...
HOWEVER...ANOTHER TORNADO WARNING HAS BEEN ISSUED FOR EAST CENTRAL
LASALLE COUNTY AND THAT IS IN EFFECT UNTIL 945 PM CDT.
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 4140 8905 4158 8894 4156 8861 4130 8874
TIME...MOT...LOC 0209Z 284DEG 25KT 4146 8882
$$
RODRIGUEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jun 22, 7:03 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 22, 7:03 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT MON JUN 22 2015
.MESOSCALE DISCUSSION...
703 PM CDT
CONTINUE TO MONITOR THUNDERSTORM TRENDS ACROSS THE AREA...IN
PARTICULAR ACROSS FAR WESTERN AND NORTH CENTRAL ILLINOIS.
LATEST RADAR TRENDS WOULD SUGGEST THAT SUBSTANTIAL INSTABILITY
AND MORE THAN SUFFICIENT BULK SHEAR IN PLACE IS ALLOWING FOR
ORGANIZED DEVELOPMENT WITH ROTATING UPDRAFTS...WITH THUNDERSTORMS
THAT ARE APPROACHING THE FAR WESTERN CWA. HOWEVER...OVER THE LAST
HOUR...THE CURRENT THUNDERSTORMS HAVE STRUGGLED TO MAINTAIN THEIR
INTENSITY. MAIN STORM OF FOCUS AT THE MOMENT IS MOVING EAST
SOUTHEAST THROUGH WHITESIDE COUNTY INTO LEE AND OGLE. THIS STORM
HAS MAINTAINED ITSELF FOR THE LAST HOUR AND EXHIBITED MID LEVEL
ROTATION...BUT WITH ITS MAIN CORE STRUGGLING TO PERSIST. THIS IS
LIKELY OWING TO THE STOUT CAP/WARM AIR ALOFT...WHICH IS ALSO
LIMITING OVERALL COVERAGE OF ANY STRONG/SEVERE STORMS.
HOWEVER...PER AMDAR SOUNDINGS...CAP HAS ERODED SIGNIFICANTLY IN
THE NEAR TERM AND WILL LIKELY CONTINUE TO SHOW THIS TREND OVER THE
NEXT COUPLE OF HOURS.
AN ERODING CAP WITH MID LEVEL ENERGY STILL PUSHING OVER STRONG
LOW LEVEL CONVERGENCE ALONG EASTWARD MOVING FRONTAL
BOUNDARY...WILL LIKELY ALLOW FOR INCREASING INTENSITY OF CURRENT
STORMS AND COULD ALLOW FOR COVERAGE TO ALSO BEGIN INCREASING.
DISCRETE THUNDERSTORM DEVELOPMENT WILL LIKELY BE MORE FAVORED IN
THE NEAR TERM WITH THE MAIN THREAT OF SEVERE STORMS LIKELY ACROSS
THE WATCH BOX. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE
THE MAIN THREATS BUT STRONG LOW LEVEL HELICITY IN THE PRESENCE OF
SEVERAL LOW LEVEL FOCI...A FEW TORNADOES WILL ALSO BE POSSIBLE.
CONFIDENCE WITH THE EVOLUTION OF CURRENT AND EXPECTED STORMS IN
THE NEAR TERM IS LOWER...BUT LIKELY SCENARIO IS FOR THESE STORMS
TO CONGEAL INTO A FORWARD PROPAGATING MCS WITH WIND AND HEAVY
RAINFALL THE MAIN THREAT. ESPECIALLY AS CURRENT PWATS OF AROUND
2.0 INCHES JUST WEST OF THE CWA...WILL SHIFT EAST ACROSS THE CWA
LATER THIS EVENING.
RODRIGUEZ
&&
.SHORT TERM...
234 PM CDT
TUESDAY THROUGH THURSDAY...
ANTI-CYCLONIC SFC RIDGE WILL BE SLIDING
SOUTHEAST ACROSS THE UPPER MIDWEST...WITH THE LEADING EDGE PRODUCING
A WEAK PRESSURE GRADIENT. THIS WILL ALLOW WINDS TO QUICKLY VEER
NORTH/NORTHEAST AND LIKELY BRING SLIGHTLY COOLER AIR INTO NORTHEAST
IL TUE. A FRONTAL BOUNDARY WILL BRING DRIER AIR AND P-CLOUDY SKIES
TO THE FORECAST AREA FOR TUE...WITH TEMPS HOLDING ARND 80 TO THE LOW
80S. WITH A WEAK GRADIENT EXPECTED TUE AFTN...A LAKE BREEZE MAY
DEVELOP AND COOL TEMPS IN THE AFTN NEAR LAKE MICHIGAN.
PROGRESSIVE FLOW REMAINS ALOFT...WHICH WILL HELP TO FLUSH THE SFC
RIDGE EAST BY EARLY WED. THE QUASI-STATIONARY FRONTAL BOUNDARY WILL
BEGIN TO WORK BACK NORTH EARLY WED...WITH MOISTURE POOLING NORTH
ALONG RETURN FLOW FROM THE WESTERN SFC RIDGE ACROSS THE SOUTHEASTERN
CONUS. GUIDANCE CONTINUES TO POINT TOWARDS YET ANOTHER SFC LOW
DEVELOPING ACROSS THE SOUTHERN PLAINS...THEN LIFTING NORTHEAST
TOWARDS THE WESTERN GREAT LAKES LATE WED EVE.
PRECIP CHANCES WILL STEADILY INCREASE AS LLVL MOISTURE RAMPS UP WED
AFTN/EVE. WIND FIELDS CONTINUE TO LOOK IMPRESSIVE WED EVE ACROSS THE
FORECAST AREA...AS A DYNAMIC MID-LVL VORT RIDES EAST ALONG THE ZONAL
FLOW AT 500MB. GIVEN THE BUOYANT ATMOSPHERE WED NGT...AND THE
POTENTIAL FOR DEVELOPMENT OF AN MCS WITH THE NEXT WAVE...SEEMS
FAVORABLE THAT HEAVY RAINFALL OR FLASH FLOODING REMAINS A MAIN
CONCERN. THIS CONVECTIVE ACTIVITY WILL THEN LIKELY PUSH THE FRONTAL
BOUNDARY BACK TO THE SOUTH...OR AT LEAST IN THE FAR SOUTHERN CWFA
THUR. WILL CONTINUE THE MENTION OF PRECIP ACROSS THE ENTIRE FORECAST
AREA THUR...ALTHOUGH COULD SEE THE CONVECTIVE/PRECIP CHANCES
SHIFTING SOUTH AWAY FROM THE WISC/IL STATELINE.
TEMPS WED/THUR WILL WARM BACK INTO THE LOW/MID 80S. WINDS MAY REMAIN
SLIGHTLY EASTERLY/SOUTHEASTERLY WED ACROSS FAR NORTHEAST IL...AND
COULD KEEP TEMPS SLIGHTLY COOLER WITH A MARINE LAYER BLEEDING
INLAND.
BEACHLER
&&
.LONG TERM...
239 PM CDT
WEDNESDAY NIGHT THROUGH MONDAY...
NUMERICAL MODELS CONTINUE TO EVOLVE UPPER PATTERN SIGNIFICANTLY LATE
WEEK AND THIS WEEKEND AS AN UPPER RIDGE BUILDS OVER WESTERN NORTH
AMERICA WITH A TROUGH CARVING OUT OVER THE GREAT LAKES. THIS
DEVELOPING HIGH AMPLITUDE PATTERN WILL CAUSE TWO IMPORTANT SHIFTS IN
OUR SENSIBLE WEATHER FOR LATE WEEK AND BEYOND. FIRST... NORTHWEST
FLOW ALOFT WILL ENABLE MUCH COOLER CONDITIONS COMPARED TO SEASONAL
AVERAGES FOR LATE JUNE. THIS WILL BE ESPECIALLY THE CASE FRIDAY AS
COOLER AIR VIA NORTHEASTERLY FLOW BEHIND A DEPARTING COLD FRONT AND
AHEAD OF WEAK HIGH PRESSURE MAY NOT ALLOW TEMPS TO REACH 70 RIGHT
ALONG THE LAKE MICHIGAN SHORE... CLOSE TO 15 DEGREES BELOW THE
AVERAGE MAX TEMPS. HIGH TEMPS ARE LOOKING TO REMAIN IN THE 70S SAT-
MON.
AND THE SECOND IMPORTANT SHIFT IN OUR SENSIBLE WEATHER FOR LATE WEEK
AND THE WEEKEND... WHILE EACH DAY WILL WARRANT MENTION OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST... WITH HIGH AMPLITUDE NORTHWEST FLOW
ALOFT... THE NATURE OF THE RAIN AND RAIN PRODUCING SYSTEMS WILL BE
DRASTICALLY DIFFERENT THEN WHAT WE HAVE EXPERIENCED THE PAST 2
WEEKS. THE UPSHOT WILL BE BRIEFER DURATION LIGHTER RAINFALL EVENTS.
NOT THAT A MOMENTARY HEAVIER SHOWER WONT BE POSSIBLE... (IT STILL
WILL)... BUT FLOODING RAINS APPEAR UNLIKELY AS GULF MOISTURE GETS
CUT OFF. THIS WILL ALLOW FOR AREA RIVERS TO CONTINUE TO FALL.
ED F
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* PERIOD OF THUNDERSTORMS LIKELY MID-LATE EVENING. BRIEF MVFR
CIG/VIS POSSIBLE WITH HEAVY RAINFALL.
* COLD FRONT PASSES LATE EVENING...WINDS SHIFT WEST-NORTHWEST.
* NORTHEAST WINDS LIKELY TUESDAY AFTERNOON.
RATZER
//DISCUSSION...UPDATED 00Z...
THUNDERSTORMS ARE INCREASING IN COVERAGE OVER EASTERN IA/WESTERN
IL AT 2330Z...IN ASSOCIATION WITH A MID-LEVEL SHORT WAVE
DISTURBANCE. MONITORING OF AMDAR ASCENT SOUNDINGS OVER THE PAST
SEVERAL HOURS HAS INDICATED SLOWLY WEAKENING CAP OVER NORTHERN IL
WITH BOUNDARY LAYER WARMING AND COOLING ALOFT DUE TO LARGE SCALE
ASCENT. WHILE GREATEST POTENTIAL FOR THUNDERSTORMS...ESPECIALLY
SEVERE STORMS...WILL LIKELY REMAIN SOUTH OF TERMINALS...IT DOES
APPEAR THAT TRENDS WILL SUPPORT AT LEAST A BRIEF PERIOD OF TSRA AT
CHICAGO TERMINALS MID-LATE EVENING. HAVE MAINTAINED ONLY A VCTS AT
RFD AS IT LOOKS LIKE MOST ACTIVITY WILL PASS SOUTH OF THE AIRPORT.
SOME PATCHY MVFR CIGS NEAR 2500 FT ALREADY DEVELOPING IN A FEW
SPOTS AND EXPECT CONDITIONS IN/NEAR TSRA TO LOWER TO MVFR
VIS/CIGS. COLD FRONT LOOKS TO PUSH THROUGH TERMINALS LATE THIS
EVENING...WITH TSRA THREAT ENDING 04-05Z.
FORECAST SOUNDINGS INDICATE GOOD DRYING IN LOW LEVELS OVERNIGHT
WITH VFR CONDITIONS EXPECTED THROUGH TUESDAY. MODEST WEST-
NORTHWEST WINDS TO BECOME NORTHWEST BY TUESDAY AM...AND LIKELY
NORTHEAST OFF LAKE MICHIGAN TUESDAY AFTERNOON.
RATZER
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM-HIGH CONFIDENCE IN TSRA COVERAGE/TIMING THIS EVENING.
* HIGH CONFIDENCE ALL OTHER ELEMENTS.
RATZER
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...TSRA LIKELY...ESPECIALLY LATE. SOUTHEAST WINDS.
THURSDAY...CHANCE TSRA. SOUTHEAST WINDS BECOMING NORTHWEST.
FRIDAY...SLIGHT CHANCE TSRA. NORTHEAST WINDS.
SATURDAY...SLIGHT CHANCE TSRA. NORTHEAST WINDS.
SUNDAY...CHANCE TSRA. SOUTHWEST WINDS.
RATZER
&&
.MARINE...
230 PM CDT
CONVECTION THIS EVENING CONTINUES TO ROLL WEST TO EAST
ACROSS THE LAKE...WITH SOME OF THE THUNDERSTORMS BECOMING STRONG OR
SEVERE. THE MAIN CONCERN FROM ANY THUNDERSTORMS WOULD BE WIND GUSTS
IN EXCESS OF 50KT. OTHERWISE THE BETTER MIXING HAS BEEN SLOW TO
DEVELOP WITH WINDS GENERALLY FROM THE SOUTH BETWEEN 10-20KT. CLOSER
TO THE NEARSHORE WATERS WINDS HAVE INCREASED THIS AFTN TO BETWEEN 20-
30KT...AND COULD SEE SOME GALE FORCE GUSTS TO 35KT.
LOW PRESSURE WILL SLIDE EAST ACROSS LAKE SUPERIOR TONIGHT...WITH
HIGH PRESSURE BUILDING IN FROM THE WEST. THIS WILL ALLOW WINDS TO
QUICKLY VEER NORTH WITH A WEAK BUMP IN THE GRADIENT AND WINDS
BRIEFLY INCREASING TO 10-20KT OVERNIGHT. THEN WINDS WILL DIMINISH
TUE...WITH THE GRADIENT WEAKENING. THE FAST WEST TO EAST FLOW WILL
CONTINUE WITH HIGH PRESSURE SHIFTING EAST WED...AND WINDS TURNING
SOUTHERLY. THE GRADIENT APPEARS TO INCREASE YET AGAIN LATE WED/THUR
WITH ANOTHER LOW PRESSURE SYSTEM NEARING LAKE MICHIGAN.
BEACHLER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM MONDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 22, 3:17 PM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT MON JUN 22 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
317 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE:
DAMAGING WINDS IN EXCESS OF 70 MPH.
HAIL TO THE SIZE OF GOLFBALLS.
HEAVY RAIN.
FREQUENT CLOUD TO GROUND LIGHTNING.
A LOCALIZED TORNADO THREAT.
AREAS AFFECTED AND TIMING:
SCATTERED STORMS ARE EXPECTED TO DEVELOP FROM SOUTHERN WISCONSIN
THROUGH EASTERN IOWA AND WESTERN ILLINOIS LATE THIS AFTERNOON.
AS THESE MOVE INTO THE OUTLOOK AREA INTO EARLY THIS EVENING THEY
WILL LIKELY INCREASE IN COVERAGE. SEVERE WEATHER WILL BE
POSSIBLE AREAWIDE...WITH A SLIGHTLY HIGHER LIKELIHOOD SOUTH OF
I-88. THE PRIMARY TIMING LOOKS TO BE 5-9 PM WEST OF THE
INTERSTATE 55 CORRIDOR...AND 7 TO 11 PM EAST OF THE INTERSTATE
55 CORRIDOR.
DISCUSSION:
STORMS SHOULD INCREASE IN COVERAGE ACROSS THE REGION BY LATE
AFTERNOON AND ESPECIALLY EARLY THIS EVENING AS THEY MOVE
EAST...WITH LIKELY EXPLOSIVE SEVERE THUNDERSTORM DEVELOPMENT IN
SOME AREAS. A RISK OF LARGE AND DAMAGING HAIL AND DAMAGING WINDS
EXISTS WITH ANY OF THE STORMS DURING THIS TIME. THE DAMAGING
WINDS WILL BE GREATEST WITH ANY ORGANIZED COMPLEX OF
STORMS...WHICH ONE OR TWO IS LIKELY...AGAIN MORE SO SOUTH OF
I-88. A TORNADO OR TWO IS POSSIBLE AS WELL. IN ADDITION...THE
STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS AND
ISOLATED FLOODING PROBLEMS.
MODERATE TO MAJOR FLOODING CONTINUES ON THE PORTIONS OF THE
IROQUOIS RIVER...MODERATE FLOODING CONTINUES ON THE ILLINOIS
RIVER NEAR LA SALLE...AND MINOR TO MODERATE FLOODING CONTINUES
ON PORTIONS OF THE KANKAKEE RIVER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN AS EARLY AS WEDNESDAY...BUT ARE
MORE LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. SOME OF THESE
STORMS COULD POTENTIALLY BE SEVERE...THOUGH THE MORE LIKELY
HAZARD WILL PROBABLY BE HEAVY RAINFALL AND THE THREAT OF FLASH
FLOODING.
PORTIONS OF THE IROQUOIS...KANKAKEE...AND ILLINOIS RIVERS WILL
REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR A PERIOD THIS EVENING.
&&
LMZ740>745-232030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
317 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TODAY WITH THUNDERSTORMS
LIKELY THIS EVENING. SOME OF THE STORMS MAY BE SEVERE AND
PRODUCE WIND GUSTS OVER 50 KT.
STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
LATE THIS MORNING THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY NIGHT INTO THURSDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
317 PM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
PERIODS OF THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ANY OF
WHICH COULD BE SEVERE AND PRODUCE WIND GUSTS OVER 50 KT.
AREAS OF DENSE FOG WILL CONTINUE THROUGH MID MORNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS ARE LIKELY AGAIN WEDNESDAY NIGHT INTO
THURSDAY...ESPECIALLY SOUTHERN PORTIONS OF THE LAKE.
&&
MTF/RC/BEACHLER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jun 22, 5:04 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
504 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM NON-TSTM WND DMG JOLIET 41.53N 88.12W
06/22/2015 WILL IL PUBLIC
EASTBOUND I-80 EAST OF LARKIN. LARGE TREE FELL. IDOT AND
ISP ON SCENE. VIA SOCIAL MEDIA.
&&
CLocal storm report, Jun 22, 7:54 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
754 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN DIXON 41.85N 89.48W
06/22/2015 E2.84 INCH LEE IL PUBLIC
2.84 INCHES OF RAIN IN 30 MINUTES. DIXON, IL ATKINSON RD.
AND ROCK ISLAND BLACK TOP
&&
AKRULLLocal storm report, Jun 22, 8:08 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
808 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO SUBLETTE 41.64N 89.23W
06/22/2015 LEE IL TRAINED SPOTTER
CONFIRMED TORNADO.
&&Local storm report, Jun 22, 8:21 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
821 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM NON-TSTM WND DMG SANDWICH 41.65N 88.62W
06/22/2015 DE KALB IL LAW ENFORCEMENT
SANDWICH POLICE DEPARTMENT WITHOUT POWER. POWERLINES DOWN
ALONG JOLES STREET, 300 E. COLLEGE, CASTLE AND ARNOLD,
WATER AND WOLF.
0355 PM NON-TSTM WND GST JOLIET 41.53N 88.12W
06/22/2015 E48.00 MPH WILL IL AWOS
0405 PM NON-TSTM WND DMG JOLIET 41.53N 88.12W
06/22/2015 WILL IL TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN NEAR RT 59 AND CATON FARM.
0415 PM NON-TSTM WND DMG JOLIET 41.53N 88.12W
06/22/2015 WILL IL NWS EMPLOYEE
6 TO 8 INCH TREE LIMB DOWN...WEST SIDE NEAR COUNTY LINE
ROAD.
0415 PM NON-TSTM WND DMG 2 N JOLIET 41.56N 88.12W
06/22/2015 WILL IL TRAINED SPOTTER
4 TO 10 INCH DIAMETER TREE LIMBS DOWN NEAR LARKIN AND
THEODORE.
0420 PM NON-TSTM WND DMG LOCKPORT 41.59N 88.05W
06/22/2015 WILL IL TRAINED SPOTTER
11 INCH DIAMETER TREE LIMB DOWN NEAR STATE STREET AND
17TH STREET.
0423 PM NON-TSTM WND GST ROMEOVILLE 41.65N 88.09W
06/22/2015 M49.00 MPH WILL IL OFFICIAL NWS OBS
MEASURED 49 MPH AT NWS OFFICE.
0440 PM NON-TSTM WND DMG PLAINFIELD 41.62N 88.20W
06/22/2015 WILL IL PUBLIC
SMALL TREE LIMBS DOWN NEAR VON ESCH ROAD BETWEEN CATON
FARM AND ROUTE 30.
0445 PM NON-TSTM WND DMG 4 E WHEATFIELD 41.19N 86.98W
06/22/2015 JASPER IN TRAINED SPOTTER
6 INCH DIAMETER TREE BLOWN DOWN.
0450 PM NON-TSTM WND DMG JOLIET 41.53N 88.12W
06/22/2015 WILL IL PUBLIC
EASTBOUND I-80 EAST OF LARKIN. LARGE TREE FELL. IDOT AND
ISP ON SCENE. VIA SOCIAL MEDIA.
0720 PM HEAVY RAIN DIXON 41.85N 89.48W
06/22/2015 E2.84 INCH LEE IL PUBLIC
2.84 INCHES OF RAIN IN 30 MINUTES. DIXON, IL ATKINSON RD.
AND ROCK ISLAND BLACK TOP
0807 PM TORNADO SUBLETTE 41.64N 89.23W
06/22/2015 LEE IL TRAINED SPOTTER
CONFIRMED TORNADO.
&&
BNLocal storm report, Jun 22, 8:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
826 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST 3 E SUBLETTE 41.64N 89.17W
06/22/2015 E60 MPH LEE IL TRAINED SPOTTER
ZERO VISIBILITY WITH 60 MPH GUST AT RTE 251 ON THE
LEE-LASALLE COUNTY LINE
&&
AKRULLLocal storm report, Jun 22, 8:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
837 PM CDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG MENDOTA 41.55N 89.12W
06/22/2015 LA SALLE IL TRAINED SPOTTER
DAMAGE TO MEDICAL BUILDING AT MEMORIAL DR, RTE251/52
&&
AKRULLThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:03 PM CDT | Tornado Warning | LOT | Lee | 57 min |
| Jun 22, 7:30 PM CDT | Flash Flood Warning | LOT | LaSalle, Lee, Ogle | 6 hr |
| Jun 22, 7:35 PM CDT | Tornado Warning | LOT | Lee | 40 min |
| Jun 22, 8:03 PM CDT | Tornado Warning | LOT | LaSalle, Lee | 42 min |
| Jun 22, 8:59 PM CDT | Flash Flood Warning | LOT | DeKalb, Grundy, Kendall, LaSalle, Lee | 3 hr |
| Jun 22, 9:06 PM CDT | Tornado Warning | LOT | Grundy, LaSalle | 39 min |
| Jun 22, 9:28 PM CDT | Tornado Warning | LOT | Grundy | 47 min |
| Jun 22, 9:38 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kankakee, Will | 37 min |
| Jun 22, 9:53 PM CDT | Tornado Warning | LOT | Grundy, Kankakee, Will | 32 min |
| Jun 22, 10:05 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, Will | 7 hr |
| Jun 22, 10:09 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois, Kankakee, Will | 66 min |
| Jun 22, 10:12 PM CDT | Tornado Warning | LOT | Kankakee | 18 min |
| Jun 22, 10:37 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, LaSalle, Livingston, Will | 53 min |
| Jun 22, 10:39 PM CDT | Flash Flood Warning | LOT | Grundy, Iroquois, Kankakee, Livingston, Will | 8 hr |
| Jun 22, 11:17 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 43 min |
| Jun 22, 11:22 PM CDT | Flash Flood Warning | LOT | Kankakee | 7 hr |
| Jun 22, 11:23 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Kankakee, Livingston | 37 min |
| Jun 22, 11:34 PM CDT | River Flood Warning | LOT | LaSalle | 46 hr |
| Jun 22, 11:43 PM CDT | Tornado Warning | LOT | Iroquois, Kankakee | 26 min |
| Jun 22, 11:50 PM CDT | Areal Flood Warning | LOT | DeKalb, Grundy, Kendall, LaSalle, Lee | 6 hr |
| Jun 23, 3:30 AM CDT | River Flood Advisory | LOT | Grundy | 36 hr |
| Jun 23, 4:54 AM CDT | Areal Flood Warning | LOT | Grundy, Kankakee, Kendall, LaSalle, Lee, Will | 30 hr |
| Jun 23, 6:24 AM CDT | River Flood Warning | LOT | Grundy | 25 hr |
| Jun 23, 3:08 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 44 hr |
Nearby
Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.